Revision 17 for 'Amiodarone lung toxicity (presumed)'

All Revisions

Amiodarone lung toxicity (presumed)

Amiodarone lung toxicity can occur at any time from the initial dose of amiodarone to more than a decade into treatment. The most common histologic manifestations are diffuse alveolar damage, organizing pneumonia and NSIP. Less commonly, eosinophilic pneumonia and pulmonary hemorrhage can occur. The presence of high density consolidation or masslike opacities are highly suggestive of this diagnosis. 

The presence of hepatic and splenic high density does not imply amiodarone hepatoxicity. This can be seen in the absence of toxicity.

In this case, pneumomediastinum and pneumothorax is presumably secondary to rupture of a small honeycomb or bleb. Traction bronchiectasis is indicative of established fibrotic changes. Ground glass opacification (GGO) in this context is non-specific. GGO is due to displacement of air at a resolution beyond HRCT, and may be due to reversible causes such as fluid and inflammatory cells, or irreversible causes ie fibrosis.

Updating… Please wait.

 Unable to process the form. Check for errors and try again.

 Thank you for updating your details.